Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 155, NWS Dodge City, KS

July 7, 20256 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 7, 2025, 1:06 AM CDT for 6 counties in Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2025, 1:06 AM CDT (06:06 UTC)
Expired
Jul 7, 2025, 1:45 AM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Finney County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 1:33 AM CDTTSTM WND GST 553 Nw Pierceville, KSASOS station KGCK Garden City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 10:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

174 
WUUS53 KDDC 070606
SVRDDC
KSC055-069-081-083-101-135-070645-
/O.NEW.KDDC.SV.W.0155.250707T0606Z-250707T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
106 AM CDT Mon Jul 7 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Finney County in southwestern Kansas...
  Southwestern Ness County in west central Kansas...
  Northwestern Hodgeman County in southwestern Kansas...
  Lane County in west central Kansas...
  Northern Gray County in southwestern Kansas...
  Northeastern Haskell County in southwestern Kansas...

* Until 145 AM CDT.

* At 106 AM CDT, severe thunderstorms were located along a line
  extending from near Alamota to 7 miles north of Charleston to 8
  miles southwest of Plymell, moving southeast at 50 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Charleston around 110 AM CDT.
  Ingalls and Kalvesta around 115 AM CDT.
  Cimarron around 120 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9997 3782 10029 3749 10091 3793 10108
      3819 10067 3861 10067
TIME...MOT...LOC 0606Z 306DEG 45KT 3840 10034 3798 10054 3770 10094 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

FINCH
2 follow-up statements
530 
WWUS53 KDDC 070636
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
136 AM CDT Mon Jul 7 2025

KSC055-069-081-083-101-135-070645-
/O.CON.KDDC.SV.W.0155.000000T0000Z-250707T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-Gray KS-Haskell KS-
136 AM CDT Mon Jul 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EASTERN FINNEY...SOUTHWESTERN NESS...NORTHWESTERN HODGEMAN...
SOUTHEASTERN LANE...NORTHERN GRAY AND NORTHEASTERN HASKELL
COUNTIES...

At 136 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Jetmore to near Howell to near
Copeland, moving southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
eastern Finney, southwestern Ness, northwestern Hodgeman,
southeastern Lane, northern Gray and northeastern Haskell Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9997 3782 10029 3760 10075 3783 10089
      3809 10051 3845 10042
TIME...MOT...LOC 0636Z 306DEG 45KT 3818 9996 3776 10016 3748 10056 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

FINCH
716 
WWUS53 KDDC 070642
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
142 AM CDT Mon Jul 7 2025

KSC055-069-081-083-101-135-070651-
/O.EXP.KDDC.SV.W.0155.000000T0000Z-250707T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-Gray KS-Haskell KS-
142 AM CDT Mon Jul 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FINNEY...SOUTHWESTERN
NESS...NORTHWESTERN HODGEMAN...SOUTHEASTERN LANE...NORTHERN GRAY AND
NORTHEASTERN HASKELL COUNTIES WILL EXPIRE AT 145 AM CDT...

The storms which prompted the warning have weakened. Therefore, the 
warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3852 9997 3782 10029 3760 10075 3783 10089
      3809 10051 3845 10042
TIME...MOT...LOC 0641Z 306DEG 45KT 3814 9990 3772 10010 3744 10050 

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:58 PM CDT, 1 hour 8 minutes earlier. Its key messages:

  • One or more strong to severe, fairly large thunderstorm clusters likely to move southeast across western Kansas through the night tonight.
  • Main severe risk will be damaging straight line winds to 70 mph, perhaps isolated higher than that, particularly west of Highway 283 and north of Highway 50.
  • Another round of strong to severe thunderstorms late Monday and Monday Night and even into Tuesday as a fairly strong upper level jet remains across the High Plains.
Area forecast discussion, Jul 6, 11:58 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1158 PM CDT Sun Jul 6 2025

.KEY MESSAGES...

- One or more strong to severe, fairly large thunderstorm
  clusters likely to move southeast across western Kansas
  through the night tonight.

- Main severe risk will be damaging straight line winds to 70
  mph, perhaps isolated higher than that, particularly west of
  Highway 283 and north of Highway 50.

- Another round of strong to severe thunderstorms late Monday
  and Monday Night and even into Tuesday as a fairly strong
  upper level jet remains across the High Plains.

&&

.DISCUSSION...
Issued at 336 PM CDT Sun Jul 6 2025

Another night of thunderstorms in the forecast tonight,
with the main challenges being severity/magnitude of the
expected mesoscale convective system(s), timing, and placement
of the thunderstorm clusters tonight.

First of all, none of the convection allowing models (CAMs)
captured the ongoing small MCS moving southeast across
southwest Nebraska as of 20Z. This MCS was tapping into higher
SBCAPE with the southernmost storm SVR-warned about to move
almost straight south across the Kansas line. Should this
initial cluster make it down to the I-70 corridor, large hail to
1.5"+ in diameter and damaging winds to 70 mph would be the
main concern some time after 23Z (6 PM CDT). Otherwise, the
"main show" would be coming out of northeast/east central
Colorado later tonight at the nose of a 60kt 250mb jet streak.
Good low level upslope winds across western Kansas were
advecting upper 60s/around 70F dewpoints closer to the Colorado
line. Initial storms were developing along the Palmer Divide,
which will track east or east-southeast along I-70 into
northwestern Kansas, perhaps merging with the ongoing southwest
Nebraska MCS. A severe wind risk (60-70mph peak gusts) will
exist as the MCS (or a couple MCSs) mature(s) later this evening
as it moves into west central and southwest Kansas. The morning
12Z HREF probabilistic and ensemble mean convective fields show
a good signal of one or more MCSs rolling southeast through the
night. The latest 18Z deterministic NAM12 model is even more
aggressive than the 12Z run in its convective QPF signal all
through the night. We have increased POPs to 60+ across more of
southwest Kansas, and may need to bump them up even more.

There should be a decrease in the convective activity and/or
MCS(s) moving east of our southwest Kansas region in the 09-15Z
time frame early tomorrow morning. This will no doubt leave an
outflow boundary somewhere across our southwest KS region
tomorrow, but this will slowly diminish by mid to late
afternoon, so it is unclear how much of a role, if any,
remaining outflow boundaries play with respect to convective
initiation. 700mb temperatures will be slightly warmer, so there
may be a bit stronger capping inversion in place, but as
temperatures warm to around 90 degrees, it would not take much
low level convergence to initiate storms (outside of the more
obvious initiation across the higher terrain of Colorado). A
Slight Risk from SPC continues for the Day 2 Outlook tomorrow.

After Monday, the upper level ridge will continue to expand its
influence across the Colorado Rockies toward far western Kansas
with even warmer 700mb temperatures, however once again even
late Tuesday/Tuesday evening, good dewpoints in place (upper
60s/lower 70s) with southeasterly surface winds in place will
probably be enough for another round of storms across the
Central High Plains.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1155 PM CDT Sun Jul 6 2025

An ongoing MCS in northwest Kansas will move through southwest
Kansas between 05-09Z this morning with strong winds and heavy
rain the main threats. The line should reach near GCK around 07Z
and DDC near 08Z. Sustained winds will increase to 20-30 kts and
gusts could reach 40+ kts. Winds will also quickly shift from
the south to the north with the passing of the storms. In
general we should have VFR flight category however with the
storms producing heavy rainfall we could see lower SM in DDC and
GCK that could drop the flight category to MVFR. In the
afternoon hours we could see a few pop up storms around DDC and
LBL between 21-02Z however the probability of storms is around
20%.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Umscheid
AVIATION...Tatro
Hazardous weather outlook, Jul 6, 3:41 AM CDT, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
341 AM CDT Sun Jul 6 2025

KSZ030-031-043>046-061>066-074>081-084>090-070845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
341 AM CDT Sun Jul 6 2025 /241 AM MDT Sun Jul 6 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Afternoon thunderstorms will have the threat of hail up to golf
ball size and wind gusts to 60 mph. Thunderstorms coming out of
Colorado tonight could have wind gusts to 70 mph and brief heavy
rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Evening and overnight storms for Monday into Tuesday coming out
of Colorado could produce wind gusts to 65 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters won't be needed today.

In the hours before

Local storm report, Jul 7, 12:41 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1241 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     Tstm Wnd Gst     2 E Shallow Water       38.37N 100.88W
07/07/2025  M78 MPH          Scott              KS   Public

&&
Special weather statement, Jul 7, 12:45 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1245 AM CDT Mon Jul 7 2025

KSZ061>063-074>076-070630-
Finney KS-Stanton KS-Kearny KS-Hamilton KS-Grant KS-Haskell KS-
1245 AM CDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT HAMILTON...KEARNY...SOUTHWESTERN
FINNEY...GRANT...STANTON AND NORTHWESTERN HASKELL COUNTIES THROUGH
130 AM CDT/1230 AM MDT/...

At 1245 AM CDT/1145 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lakin to 7 miles south
of Coolidge. Movement was south at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Lakin and Kendall around 1250 AM CDT.

Other locations in the path of these storms include Ulysses, Johnson
City, Manter, Big Bow and Hickok.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT/300 AM
MDT/ for southwestern Kansas.

&&

LAT...LON 3800 10205 3818 10124 3783 10110 3776 10096
      3757 10076 3741 10204
TIME...MOT...LOC 0545Z 008DEG 39KT 3798 10121 3793 10202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

FINCH
Local storm report, Jul 7, 12:47 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1247 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Gst     3 NE Lakin              37.97N 101.22W
07/07/2025  M66 MPH          Kearny             KS   Public

&&
Local storm report, Jul 7, 12:55 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1255 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     Tstm Wnd Gst     6 S Deerfield           37.90N 101.12W
07/07/2025  M58 MPH          Kearny             KS   Public

&&
Local storm report, Jul 7, 12:57 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1257 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     Tstm Wnd Gst     4 SW Friend             38.23N 100.98W
07/07/2025  M62 MPH          Finney             KS   Public

&&
Local storm report, Jul 7, 1:05 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Dodge City KS
105 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Tstm Wnd Gst     2 ENE Garden City       37.99N 100.82W
07/07/2025  M69 MPH          Finney             KS   Public

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:00 PM CDTSpecial Weather StatementDDCPratt45 min
Jul 6, 7:09 PM CDTSpecial Weather StatementDDCTrego51 min
Jul 6, 7:24 PM CDTSpecial Weather StatementDDCHodgeman51 min
Jul 6, 7:38 PM CDTSpecial Weather StatementDDCEdwards52 min
Jul 6, 8:27 PM CDTSpecial Weather StatementDDCComanche48 min
Jul 6, 8:31 PM CDTSpecial Weather StatementDDCFord44 min
Jul 6, 8:48 PM CDTSevere Thunderstorm WarningDDCFord, Kiowa57 min
Jul 6, 9:11 PM CDTSpecial Weather StatementDDCFinney34 min
Jul 6, 9:37 PM CDTSpecial Weather StatementDDCKiowa38 min
Jul 6, 9:45 PM CDTSpecial Weather StatementDDCFinney45 min
Jul 6, 11:51 PM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny, Lane, Scott, Stanton54 min
Jul 7, 12:38 AM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray, Kearny, Lane, Scott67 min
Jul 7, 12:45 AM CDTSpecial Weather StatementDDCGrant, Hamilton, Kearny, Stanton45 min
Jul 7, 1:44 AM CDTSpecial Weather StatementDDCFord, Gray, Hodgeman46 min
Jul 7, 1:55 AM CDTSpecial Weather StatementDDCGrant, Stanton50 min
Jul 7, 2:30 AM CDTSpecial Weather StatementDDCSeward, Stevens45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.